Hail, Montgomery
- When
- January 8, 11:09 PM CST
- Where
- Montgomery County, 3.04 mi S of Mt Ida
- Measured
- 1 in hail
- Reported by
- COOP Observer
- Coordinates
- 34.506, -93.626
An approaching cold front generated some showers and thunderstorms across the area, with an isolated severe thunderstorm observed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
An approaching cold front generated some showers and thunderstorms across the area, with an isolated severe thunderstorm observed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 8, 9:21 PM CST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 921 PM CST FRI JAN 8 2016 .DISCUSSION... PRECIPITATION NOW OVERSPREADING SOUTHWEST ARKANSAS AND SHOULD BE IN THE SOUTHERN PART OF THE CWA SHORTLY. COLD FRONT CURRENTLY OVER NORTHWEST ARKANSAS AT THIS TIME WITH PARENT LOW IN EASTERN TEXAS. STILL EXPECTING THE LOW TO EJECT TO THE NORTHEAST TONIGHT AND DRAGGING THE COLD FRONT THROUGH THE STATE. REALLY COLD AIR LAGGING BEHIND THE BOUNDARY SO TIMING AND PLACEMENT OF THE CHANGEOVER STILL LOOKS GOOD AND WILL CONTINUE WINTER WEATHER ADVISORY IN ITS CURRENT FORM. LATEST HIGH RESOLUTION MODELS INDICATE A POSSIBLE DRY SLOT DEVELOPING EARLY SATURDAY WHICH MAY LIMIT PRECIPITATION AMOUNTS ACROSS THE CENTRAL AND SOUTH. WILL NOT MAKE ANY CHANGES AT THIS TIME WAITING ON NEW MODEL INFORMATION. FORECAST WAS UPDATED THIS EVENING TO DELAY THE ONSET OF THE PRECIPITATION BY A FEW HOURS BASED ON RADAR TRENDS. && .PREV DISCUSSION... /ISSUED 545 PM CST FRI JAN 8 2016/ AVIATION... MOISTURE WILL CONTINUE TO ADVANCE INTO THE REGION AS A STORM SYSTEM APPROACHES WITH PRECIPITATION BEGINNING DURING THE OVERNIGHT HOURS. THE PRECIPITATION WILL BEGIN TO TAPER OFF LATE IN THE PERIOD FROM THE SOUTHWEST BUT WILL REMAIN ACROSS THE NORTH THROUGH THE PERIOD. RAIN WILL MIX WITH AND CHANGE TO SNOW WITH ACCUMULATION LIKELY AT KHRO AND KBPK. KLIT MAY RECEIVING A DUSTING WITH THE REMAINDER OF THE SITES SEEING ONLY RAIN. CONDITIONS WILL DETERIORATE TO IFR WITH TIME. WINDS WILL BECOME GUSTY TOWARDS MORNING. PREV DISCUSSION... /ISSUED 307 PM CST FRI JAN 8 2016/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT CLOUDS BROKE UP THIS AFTERNOON...ALLOWING TEMPERATURES TO CLIMB INTO THE UPPER 50S AND LOWER 60S. THE WARM TEMPERATURES WILL NOT LAST LONG...AS STRONG COLD FRONT WILL ENTER THE REGION SATURDAY. BEFORE THE COLD AIR...A WARM FRONT WILL LIFT NORTH AND BRING RAIN CHANCES BACK TO THE STATE. SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THIS EVENING AND MOVE NORTHEAST. SOME HAIL IS POSSIBLE WITH THE ELEVATED STORMS...BUT NOT EXPECTING WIDESPREAD THUNDERSTORMS. AS THE SURFACE LOW MOVES NORTHEAST DURING THE DAY SATURDAY...THERE WILL LIKELY BE A BREAK IN RAINFALL...ESPECIALLY ACROSS THE SOUTH. TEMPERATURES WILL FALL BEHIND THE COLD FRONT DURING THE AFTERNOON HOURS...WITH READINGS IN THE 30S ACROSS THE NORTH. AS THE UPPER LOW MOVES ACROSS THE STATE...IT WILL INTERACT WITH THE COLDER AIR IN PLACE...WITH PRECIPITATION CHANGING OVER TO RAIN/SNOW MIX...AND EVENTUALLY ALL SNOW ACROSS THE NORTH. HAVE ISSUED A WINTER WEATHER ADVISORY FOR MUCH OF NORTH CENTRAL ARKANSAS...AS 1 TO 2 INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE EXPECTED. ACROSS CENTRAL SECTIONS OF THE STATE...INCLUDING THE LITTLE ROCK METRO...A DUSTING WILL BE POSSIBLE...MAINLY CONFINED TO GRASSY AREAS AND ELEVATED ROADWAYS AND BRIDGES. ACROSS THE HIGHER TERRAIN OF WESTERN ARKANSAS...UP TO AN INCH IS POSSIBLE...BUT AGAIN...WILL MAINLY BE ON GRASSY AND ELEVATED SURFACES DUE TO THE WARM GROUND TEMPERATURES. PRECIPITATION WILL COME TO AN END BEFORE MIDNIGHT...WITH COLD TEMPERATURES CONTINUING INTO THE LONG TERM. LONG TERM...SUNDAY THROUGH FRIDAY FOR THE BULK OF THE EXTENDED TERM THE AREA WILL REMAIN DRY UNTIL ANOTHER SYSTEM APPROACHES THE AREA NEAR THE END OF THE TERM. MODELS ARE STILL IN A BIT OF DISAGREEMENT ON THIS SCENARIO...BUT IT APPEARS THAT AN UPPER LOW WILL FORM AND BREAK AWAY FROM THE SPLIT FLOW REGIME ACROSS THE SWRN US AND MOVE ACROSS THE REGION...BRINGING PRECIPITATION CHANCES WITH IT. TEMPS WILL LIKELY BE COLD ENOUGH TO SUPPORT SOME WINTER WEATHER ACROSS THE NORTHERN REACHES OF THE STATE...BUT THIS IS FAR FROM CERTAIN JUST YET. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 47 50 25 34 / 100 90 30 0 CAMDEN AR 51 54 30 42 / 70 40 10 0 HARRISON AR 37 38 18 29 / 100 90 20 0 HOT SPRINGS AR 49 51 28 39 / 80 70 20 0 LITTLE ROCK AR 50 53 30 38 / 90 80 20 0 MONTICELLO AR 53 57 33 40 / 70 50 10 0 MOUNT IDA AR 47 48 25 38 / 80 70 10 0 MOUNTAIN HOME AR 41 41 20 31 / 100 100 30 0 NEWPORT AR 48 51 26 34 / 100 90 30 0 PINE BLUFF AR 52 54 31 38 / 80 60 20 0 RUSSELLVILLE AR 46 47 26 37 / 90 80 20 0 SEARCY AR 49 52 27 37 / 100 80 30 0 STUTTGART AR 51 54 30 37 / 90 70 20 0 && .LZK WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 9 AM TO 9 PM CST SATURDAY FOR BAXTER-BOONE-FULTON-IZARD-MARION-NEWTON-SEARCY-STONE. && 56
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CST FRI JAN 8 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091100- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA- CALHOUN-BRADLEY-DREW- 400 PM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS EVENING AND TONIGHT A NEW STORM SYSTEM WILL APPROACH THE STATE THIS EVENING AND BRING CHANCES FOR A FEW THUNDERSTORMS...GENERALLY ACROSS SOUTHWEST AND SOUTHERN ARKANSAS. A FEW OF THESE THUNDERSTORMS COULD BE STRONG BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. RESIDUAL RIVER FLOODING WILL CONTINUE ON SOME RIVERS...WITH MODERATE TO MAJOR FLOODING CONTINUING ON THE CACHE AND LOWER WHITE RIVER SYSTEMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THIS SAME STORM SYSTEM WILL BRING A STRONG COLD FRONT TO THE STATE WITH TEMPERATURES FALLING RAPIDLY BEHIND THE FRONT DURING THE DAY ON SATURDAY. WITH COLD AIR BEING USHERED INTO THE STATE...RAIN WILL TRANSITION TO SNOW BY MID MORNING ON SATURDAY BEFORE COMING TO AN END LATE SATURDAY EVENING. GENERALLY SPEAKING...ONE TO TWO OF SNOW WILL BE POSSIBLE ACROSS THE NORTHERN PART OF THE STATE. SOME HIGHER AMOUNTS WILL BE POSSIBLE IN HIGHER ELEVATIONS. A DUSTING MAY BE POSSIBLE ROUGHLY NORTH OF A TEXARKANA TO LITTLE ROCK TO JONESBORO LINE. A WINTER WEATHER ADVISORY IS NOW IN EFFECT FOR THE NORTHERN PART OF THE STATE INCLUDING THE CITIES OF HARRISON...MOUNTAIN HOME...MOUNTAIN VIEW...MARSHALL AND MELBOURNE FROM 9 AM SATURDAY MORNING UNTIL 9 PM SATURDAY EVENING. RIVER FLOODING WILL REMAIN A HAZARD ON AND NEAR SOME RIVERS...WITH MODERATE FLOODING CONTINUING ACROSS PORTIONS OF EASTERN ARKANSAS. MOST OF THESE LOCATIONS HAVE CRESTED AND WILL CONTINUE A SLOW FALL IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
936 PM CST FRI JAN 8 2016
ARZ053-054-062-066-090400-
OUACHITA AR-HOT SPRING AR-DALLAS AR-CLARK AR-
936 PM CST FRI JAN 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAS...
SOUTHEASTERN CLARK...NORTHWESTERN OUACHITA AND SOUTHWESTERN HOT
SPRING COUNTIES UNTIL 1000 PM CST...
AT 936 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WHELEN SPRINGS...OR 11 MILES EAST OF PRESCOTT...MOVING NORTHEAST AT 45
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ARKADELPHIA...GURDON...SPARKMAN...CHIDESTER...WHELEN SPRINGS...BEIRNE...GUM
SPRINGS IN CLARK COUNTY...WHITE OAK LAKE STATE PARK...RICHWOODS...
READER...VADEN...CURTIS...DALARK AND GRIFFITHTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3378 9311 3381 9313 3381 9316 3380 9318
3382 9320 3383 9326 3384 9327 3385 9330
3417 9305 3396 9272 3367 9310
TIME...MOT...LOC 0336Z 219DEG 38KT 3381 9319
226SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1015 PM CST FRI JAN 8 2016 ARZ043-053>055-062-090500- SALINE AR-HOT SPRING AR-DALLAS AR-CLARK AR-GRANT AR- 1015 PM CST FRI JAN 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS...SOUTH CENTRAL SALINE...EAST CENTRAL CLARK...NORTHWESTERN GRANT AND EASTERN HOT SPRING COUNTIES UNTIL 1100 PM CST... AT 1015 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES WEST OF LEOLA...OR 13 MILES EAST OF ARKADELPHIA...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MALVERN...HASKELL...ROCKPORT...TRASKWOOD...TULL...PRATTSVILLE...POYEN... PERLA...JENKINS FERRY STATE PARK...THIEL...DONALDSON...CENTRAL...FENTER... WILLOW...GLEN ROSE...JOAN...BUIE...BRUSH CREEK...DALARK AND LONO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3399 9283 3411 9301 3454 9272 3437 9241 TIME...MOT...LOC 0415Z 213DEG 38KT 3415 9283 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1022 PM CST FRI JAN 8 2016 ARZ042-053-054-090445- HOT SPRING AR-CLARK AR-GARLAND AR- 1022 PM CST FRI JAN 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLARK...SOUTH CENTRAL GARLAND AND NORTHWESTERN HOT SPRING COUNTIES UNTIL 1045 PM CST... AT 1022 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DEGRAY LAKE STATE PARK...OR 10 MILES NORTHWEST OF ARKADELPHIA... MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOT SPRINGS...HOT SPRINGS MEMORIAL FIELD...PINEY IN GARLAND COUNTY... DEGRAY LAKE STATE PARK...LOFTON...ROCKWELL...HOT SPRINGS NATIONAL PARK... BISMARCK...RED OAK...HEMPWALLACE...PETTYVIEW...DE ROCHE...OAKLAWN RACETRACK AND LAKE CATHERINE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3411 9317 3418 9333 3454 9319 3446 9292 TIME...MOT...LOC 0422Z 203DEG 34KT 3421 9321 44
The Western Arkansas radar (KSRX), 110 km away, was scanning. The volume nearest the first event began at 05:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, January 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607390.